Jump to content

Very Depressed


Nauthiz
 Share

Recommended Posts

Once again things continue to go worse, i don't really know what to do anymore. It seems im not as hungry anymore and have trouble eating food in several ways, bad swallowing function, so much that i spit alot because of it, weird stomach sensitivities when eating. Because of this i am extremely underweight now, im 5'9 male at 119lbs :lol: !. I also have been experiencing headaches and spasming pulses in my body and minor skin infections and much more. I just feel like im wasting away and my doctor can't do crap to help me. Everyday seems worse than the last somehow its always getting worse no matter how hard i try to control it. I just want to go crazy. Im sorry if this post doesn't seem to have much meaning but i just really need to let out some steam.

Link to comment
Share on other sites

You just hang in there! I have certainly felt that way with this. Feeling horrible with no real medical help can really drain us emotionally.

This will pass. Yoiu will feel different....at least emotionally. Be gentle with yourself. Keep posting and keep talking. This is a very hard walk and we need all the support we can get.

Erika

Link to comment
Share on other sites

If I may say it is much better to vent then to keep it in. I really do hope you start feeling better and are able to eat soon. Please don't feel bad for being depressed I think at one point (or more) we all feel this way in this illness. Please believe that things will get better, and always feel open to venting with all of us that truly do understand. :unsure: My prayers are with you...

Link to comment
Share on other sites

It's so hard to know what to say to... well, anyone in our type of situation... I'm trying to think of something encouraging to say, but it's always really feeble sounding. I mean, genuine, but -- there's not really words that can deal with things like this that are so just... beyond words.

I guess all I can say is that it's okay to vent, and be depressed and mad and frustrated over this. It's healthy to vent, and I imagine it's gotta be healthier to occasionally let yourself get really mad and upset over it than hold it all in -- it's maddening and upsetting. And yeah, maybe you can't let that consume you, but you know, it just ain't healthy or natural to always have a brave face. This is scary stuff. :unsure:

I hope that things fall into place and you start feeling better and gaining weight soon. I was so freaked out in January... I was losing weight, but couldn't move out of bed much, and I was trying so hard to eat (even though I didn't feel like it)... What was most frightening to me was I was taking prednisone (which causes weight gain up the wazoo) and still lost 15 lbs in a three week period. And my doctors were way too busy telling me that my heart was simultaneously going to explode and that I was "just anxious" and I'm like... "Guys... 60 mgs of prednisone a day, and I am losing weight... something is busted." It's hard, because it's scary, and you sometimes just don't feel good enough (or like you should have to) advocate for yourself to get your concerns heard.

Keep carrying onwards, there's always hope.

Link to comment
Share on other sites

I know this condition truly *****! i hate that i have no control over my body.....but when i think about it i guess thats what its like with other diseases and illnesses.

i just hate that this robs me of time with my family and friends....or if i do fumble up the energy to see then i usually feel crap anyway.

What i do to curb depression is close my eyes and think of what i would be doing if i wasnt ill and what i will do when im better ( hope ).

Link to comment
Share on other sites

Nauthiz,

I'm so sorry you're going through all of this. I also have trouble keeping weight on, and so I'll offer what advice I've been given...Have you tried the Ensure or other drinks to help put on weight? There have been days where I just eat whatever sounds good, just so I make my daily calories. This means a Pop-Tart, a bagel, a milk shake, whatever will give you some calories. Right now I'm hooked on Belgian waffles and I eat one every night. They're decent nutritionally, and taste so good to me with powdered sugar. Let your mind wander, and if anything sounds good at all, go for it!

Also, keeping track of your calories helps you know if you should be eating more. Sometimes I have to push myself to make it to 1800 calories, some days I don't make it, but I get close. Balance bars, things like cereal can help make the difference. You should probably be eating around 2100 calories a day to maintain a healthy weight. My metabolism seems to runs really high, too, so if you're like me, you may need more calories than that.

I know websites where you can figure out how many calories your body needs, etc, and if you're interested, I'll give you the info.

Take care and good luck!

Jana

Link to comment
Share on other sites

hi, i am know all about eating difficulties, i have every problem you can imagine when i eat, choking and hard to swallow, stomach

cramps, get so hyper all over, cold, sweat, terrible headaches, painful blood pooling in stomach, hands and feet, heart racing, its

more than a nightmare and i am always so hungry because i can only eat so little, so i understand your frustration, i know if i think

about the past when i was healthy or think about the future and how much worse i might get its just too too depressing, so try your

best to stay in the present and try to distract yourself with t.v. or a book or the internet, hang in there,

Radha

Link to comment
Share on other sites

Once again things continue to go worse, i don't really know what to do anymore. It seems im not as hungry anymore and have trouble eating food in several ways, bad swallowing function, so much that i spit alot because of it, weird stomach sensitivities when eating. Because of this i am extremely underweight now, im 5'9 male at 119lbs :D !. I also have been experiencing headaches and spasming pulses in my body and minor skin infections and much more. I just feel like im wasting away and my doctor can't do crap to help me. Everyday seems worse than the last somehow its always getting worse no matter how hard i try to control it. I just want to go crazy. Im sorry if this post doesn't seem to have much meaning but i just really need to let out some steam.

Nauthiz,

You remind me of my son. He was 5'8" and 100lbs at his worst and got better over a period of several years. He grew to 6'1" and 175lbs (with treatment!) and now is going through a bad patch again.... He recently lost 20lbs :) .

For what it's worth, I'll share his treatment plan for weight gain. It's worked for me too in the past.

He takes florinef. Right now he's at 0.1mg. It's best to start at 1/4 to 1/2 tablet for a week to work up to a therapeutic dose. Make sure you also take a salt/potassium tablet(s) (like Thermotab) with it and lots of extra fluid. It doesn't work without the salt and fluid. The florinef holds it all in. The florinef makes Mack hungry. This increases his blood volume and also keeps his energy level up.

He also has major issues with vomiting/swallowing. He uses 1/4 to 1/2 tsp of Ery-Ped 200 in the AM (20 mins before breakfast) and in the PM (before bed.) It works as a GI prokinetic and gets his tum moving in a coordinated manner that actually turns the nausea into hunger. He takes nexium for acid. If you have GERD, make sure you are treating that too.

Mack uses 8mg zofran usually in the AM to help with nausea. He finds he is better able to eat later in the day. He gets the bulk of his calories after dinner.

The GI motility specialist that he sees at Hopkins wants him to have no dairy, low fat, low fiber food. Things like white rice, chicken broth, white bread, rice dream, pureed fruits, mushy vegs, lean turkey or chicken help him. He drinks vitamin water for calories, hydration and nutrients. Your "beat-up" tummy shouldn't have to deal with solid vitamin supplements now.

If you are really depressed (you have good reason to be!), you need to address that too. At his worst, Mack exoperienced anxiety prior to a BP drop. He takes lexapro now to help balance his autonomic nervous system. It helps with the anxiety and also works as a vasodilator. One other side effects is increased hunger! I'd start with the florinef first, then Ery-Ped before adding Lexapro. One thing at a time is best for us with dysautonomia so we can see how each new med is affecting us.

As you are able, try to walk. By moving, you get that tum moving too.

I hope you can find some help here. I'm sending you lots of prayers and good thoughts. You can get stronger, day by day. Let us know how you are doing.

Hugs-

Julie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...